MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 30-sep-2025.Visual inspection and fourier transform infrared spectroscopy (ft-ir) of the returned device were performed following j&j medtech procedures.Visual analysis revealed one electrode was bent and lifted and had a plastic attached.A fourier transform infrared spectroscopy was performed and revealed that the plastic attached in the electrode was polytetrafluoroethylene (pt-fe).A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The pt-fe and lifted electrode observed could be related to the event reported by the customer, the complaint was confirmed.The pt-fe in the spline and bent and lifted electrode could be related to the manipulation of the device with a sheath during the procedure; however, this could not be conclusively determined.The instructions for use contain the following recommendations: the catheter is recommended for use with an 8.5 f guiding sheath because the distal splines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with a transseptal sheath featuring side holes larger than 1.25 mm in diameter; do not introduce the catheter into a guiding sheath with the catheter¿s distal splines folded back toward the handle.Collapse the splines together using the insertion tube prior to insertion; do not pre-bend the catheter.Excessive bending or kinking of the catheter shaft or splines may damage lead wires and cause loss of electrode function; do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Explanation of codes: -investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿electrode was bent and lifted¿.-investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿plastic attached¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal procedure with a vizigo sheath and an octaray mapping catheter and a small wire ¿like a fishing tiny wire¿ issue was observed.After mapping with the octaray mapping catheter for creation of the map, there was a small wire ¿like a fishing tiny wire¿ attached to a spline and was getting out while the physician was withdrawing the catheter from the vizigo sheath.They changed the octaray mapping catheter and was not introduced after into the patient.The physician put the small wire aside; however, it was lost.Therefore, unable to put the wire in the bag with the octaray mapping catheter.The wire was about 1-2 feet tall.No patient consequence.Additional information was received on 24-sep-2025.No picture taken.It was attached to one of the octaray mapping catheter¿s spline¿s.Physical damage not noticeable with eyes but the small wire they were able to see it like a fishing wire.Wires exposed from the catheter.They did not see any lifted or sharp rings from the catheter.No difficulty at all experienced while maneuvering the catheter or during withdrawal.It was from the first 5 minutes right when they switched from the octaray mapping catheter to the ablator.The brk-1 98 cm needle was not pre-shaped previously.Clarification was received on 08-oct-2025 which indicated impossible to see the damage but there was a small wire (like a fishing wire coming out of one of the splines).No picture as the physician lost the wire before they were able to do picture or put it in the pqs bag.With the information available at that time, the event was assessed as mdr reportable under the vizigo sheath manufacturer report number 2029046-2025-03416 and the octaray mapping catheter was assessed as a concomitant product.Afterwards, the biosense webster¿s product analysis lab (pal) received the octaray mapping catheter for analysis and became aware on 19-nov-2025 that one electrode was bent and lifted and had a plastic attached.The returned condition of the damaged electrode subsequently with the material attached on the octaray mapping catheter is now also being assessed as reportable.The awareness date for this reportable returned condition on the octaray mapping catheter is 19-nov-2025.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23804726
Report Number2029046-2025-04149
Device Sequence Number12667942
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)250326(17)260325(10)31616774L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Catalogue NumberD160903
Device Lot Number31616774L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1 98 CM NEEDLE; UNK_ ABLATION CATHETER
Patient SexUnknown